MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC VISTEC; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH 200, LLC VISTEC; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7317
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the product was received with lint on it but the item claimed to be "lint free".On (b)(6) 2025 the customer clarified that these sponges are ¿shedding¿ they don¿t have lint on them.They are dropping shreds of the thin fibers.The customer stated that the product was being unfolded on the sterile field, but not over the patient, scrub tech noticed the ¿shedding¿ as the sponge was being unfolded over the mayo stand ¿ that was specifically lot# 25b023062 ¿ the sponge and remaining opened product used in the actual case was discarded.After the initial complaint they pulled another item of the same lot# to see if they could duplicate the issue.And they did, with normal opening it shed, with vigorous manipulation it shed a lot.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A non-conformance review was conducted for lot number 25b023062 and there were no ncs related to the reported event issued during the manufacturing of this lot.Prior to a lot's release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.One sample was provided for evaluation and the reported issue was observed.A root cause was not able to be determined based on the available information however it does not appear to be manufacturing related.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
VISTEC
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21881209
Report Number1423537-2025-00172
Device Sequence Number21024904
Product Code GDY
UDI-Device Identifier20192253047285
UDI-Public(01)20192253047285(17)300131(10)25B023062
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7317
Device Catalogue Number7317--
Device Lot Number25B023062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown